J Korean Epilepsy Soc.  2007 Dec;11(2):113-115.

Treatment of Status Epilepticus Following Glufosinate Ammonium Intoxication: A Case Report

Affiliations
  • 1Department of Emergency Medicine, School of Medicine, Wonkwang University, Iksan, Korea.
  • 2Department of Neurosurgery, School of Medicine, Wonkwang University, Iksan, Korea. hammer96@wku.ac.kr

Abstract

Glufosinate ammonium (GLA, BASTA(R)), a non-selective herbicide, is widely used in many countries including Korea. The neurological complications of GLA intoxication are manifested as a loss of consciousness, convulsion, or memory impairment. We encountered a 59-year-old male, who was presented to the emergency department 1 hour after orally ingesting GLA. The patient developed mental disturbances, impaired respiration and generalized tonicch ronic seizures. Although the patient was initially treated with lorazepam and phenytoin, the seizures continued to occur. Through continuous infusion of midazolam along with respiratory support, the occurrence of the seizures was controlled. The patient was discharged with no medical and neurological abnormalities except for a shortterm memory loss.

Keyword

Glufosinate ammonium; Convulsion

MeSH Terms

Ammonium Compounds*
Emergency Service, Hospital
Humans
Korea
Lorazepam
Male
Memory
Memory, Short-Term
Midazolam
Middle Aged
Phenytoin
Respiration
Seizures
Status Epilepticus*
Unconsciousness
Lorazepam
Midazolam
Phenytoin
Full Text Links
  • JKES
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2023 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr